Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

I am getting panic attack after smoking of weed. Is it normal ?

had a panic attack a couple months ago started by smoking weed the next day it was fine i went on with normal, like flash forward a couple months and i experimented with weed again and had another panic attack but this time i had long-lasting anxiety problems after the attack from the time i woke up till the time i went to bed i was scared i would have another attack and i would feel light headed and out of focus. i was proscribed Paxil an anti-depressant medication for panic attack i am 16 they said i had social anxiety disorrder, and took that for about a month then i decided to go off of it and had absolutely no anxiety for about a month and a half a week and a half ago it started to come back with light headed spells and out of focus moments that would arouse my anxiety again fearful that i may be on the verge of another panic attack, i also work 4 till midnight 5 days a week and go to school i get about anywhere from 3 and a half to 7 hours a sleep a night and days i dont go to school i sleep in for awhile but the anxiety/ light headedness is in affect from the moment i wake up usually ive considered going to the hospital to get a mri , please help please i need advice..
Asked On : Thu, 10 Mar 2011
Answers:  2 Views:  200
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.
Since you have this problem after smoking weed, the prime thing is to get off the cannabis use. Since you were on Paroxitine , you must not have gone off it on your own, any psychiatric medicines must be slowly reduced with the dose and this needs a supervision from the doctor treating you. The primary cause of the anxiety coming back is due to the abrupt stoppage of the medicine. side effects like palpitations, mood swings , headache, anxiety,tremors are common due to this.

I advise you to go back to the same doctor and re start the medicine in the dose suggested, you'll be taken off the drug,after sometime.

Wish you good health
Answered: Thu, 10 Mar 2011
I find this answer helpful
Psychiatrist Dr. B Raghavendra's  Response
Hi Brendon.

The cause of your panic attacks IS NOT STOPPING PRAXIL ABRUPTLY since the time gap of stopping it and the next attack was one month. If it was withdrawal syndrome, it would have occured within hours to a day, as it has very short half life period.

Paroxetene is a very short acting drug which is absolutely contra indicated in UK for children under 18 years of age and upto 21 years of age is given only under strict monitoring......the reason being an increase in suicidality in children and young adults with this, increase in agitation and restlessness with this.....these are side effects which are common to all the SSRIS in children and young adults, but paroxetene is really strong among them.

Dr MURALIDHAR IS ABSOLUTELY CORRECT IN SAYING THAT YOU SHOULD NOT STOP THIS DRUG ABSOLUTELY as this will cause a lot of problems called withdrawal syndromes.

I dont know which country you are in but in your age group, unless your social anxiety is very severe, we would not prescribe medication...the first port of call is allways talkign therapy. If medication needs to be given we would never prescribe paroxetene as there are other drugs we can use due to risks of self harm and suicide and the withdrawal symptoms.

With regards to cannabis, I know this appears like a lecture to people of your generation but...........CANNABIS HAS BEEN PROVED TO CAUSE LOTS OF MENTAL HEALTH PROBLEMS APART FROM ANXIETY

Best thing to do is, go see a doctor first.

Hoep this helps.
Answered: Thu, 10 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor